Lithium carbonate capsules.
Lithium is effective in all phases of BPII..
Since I started exercising in late May I have to admit taking my meds has been a challenge. I was pretty good at the start and maintained my meds into June, but I got to feeling really good (not manicky, IMHO) and by the end of July was totally off of them. Anyway, I already know that fall, winter and spring are the worst times of year for me as far as mood swings...primarily extremely severe, major depressions...so I have tried on and off since July to get back on my meds with no luck. I've tried at least three times but the meds made me feel so low in energy that I stopped so that I could continue training for the half marathon.
With the recent change in my own ability to work and train, or lack thereof, plus the husband's recent layoff a few weeks ago has things have seemingly affected me a little more than I had realized. I was talking with my therapist today and for the first time in a long time became tearful. Not like me. I guess I'm beginning to feel the pressure but have always been real good at internalizing and hiding my feelings/moods. So, on the way out of his office we had to go past my psychiatrist's (p-doc) office. Today she was between patients and saw me start to walk past and my therapist asked her if she had 5 minutes to see me, which she did, so he ushered me into the office. Now, you have to understand that I have avoided my appointments with my p-doc since I wasn't taking my meds and feeling pretty much okay. However, with my failed attempts at starting back on the meds and the tearfulness today, I reluctantly 'fessed up to my poor choices and we decided to start from scratch again.
So...tonight I begin back on only my lithium at a lower dose since I've lost almost 20 pounds since I last saw her. Hopefully, the lithium will do the trick but I'll most likely have to start back on an antidepressant for awhile in the near future. One antidepressant that I don't think I'll ever take again is the quetiapine (Seroquel) since I think that had played a part in my vertigo attacks. That old adage that "Doctors make the worst patients" is true but it also applies to nurses...especially nurses that are too familiar with their own illness and make poor choices because of that knowledge. Oh wait, that's me! :-X
So, here's to new beginnings...yet again. Hopefully this time I'll stick with the meds instead of ignoring them again...